| Model Number |
MA50BM |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
06/25/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A healthcare professional reported that during an intraocular lens(iol) implant procedure one of the two haptics did not deploy during the intraocular placement.The medical device was replaced, which resulted in prolongation of the intervention.Additional information has been received and stated that both front and rear haptics was involved and the surgery was completed with the company back up lens.
Additional Manufacturer Narrative
Additional information was provided in d.10., h.3., h.6.And h.11.The product was not returned.A device history record review and a non conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.An unspecified cartridge was used with an unspecified monarch handpiece.The company lens is only qualified for use in the company cartridge.It is unknown if a qualified cartridge was used.Two viscoelastics were used.Only one of the viscoelastics are qualified for use with this lens with a qualified combination of products.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).A non qualified viscoelastic was indicated.Also, it is unknown if a qualified cartridge was used.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.Lenses with a 6.5 mm optic diameter may need to be pre-folded for easy entry into the back of the cartridge.Lens may be pre-folded by gently applying pressure to the edge of the lens while holding the central optic with forceps.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact alcon.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The company lens 20.0 diopter lens was removed and replaced with company lens 21.0 diopter lens.Due to the exchange of an company lens 20.0 diopter lens for a company lens 21.0 diopter lens may suggest that the one diopter higher company lens was an improved selection for this patients vision needs.The manufacturer internal reference number is: (b)(4).